Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 47, NWS Newport/Morehead City, NC

April 25, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 25, 2021, 3:05 PM EDT. It took effect at Apr 26, 2021, 6:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 3:05 PM EDT (19:05 UTC)
In effect from
Apr 26, 2021, 6:00 AM EDT
Expired
Apr 26, 2021, 12:00 PM EDT
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

636 
WHUS72 KMHX 251905
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
305 PM EDT Sun Apr 25 2021

AMZ150-260815-
/O.CAN.KMHX.SC.Y.0046.000000T0000Z-210425T2100Z/
/O.NEW.KMHX.SC.Y.0047.210426T1000Z-210426T1600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
305 PM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON EDT MONDAY...

* WHAT...North winds 15 to 25 kt and seas 4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 6 AM to noon EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-260815-
/O.EXT.KMHX.SC.Y.0046.000000T0000Z-210426T1600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
305 PM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until noon EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-260000-
/O.EXT.KMHX.SC.Y.0046.000000T0000Z-210426T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
305 PM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Through this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
906 
WHUS72 KMHX 252223
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
623 PM EDT Sun Apr 25 2021

AMZ156-158-252330-
/O.CAN.KMHX.SC.Y.0046.000000T0000Z-210426T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
623 PM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 6 feet over the southern waters early
this evening.

$$

AMZ150-261030-
/O.CON.KMHX.SC.Y.0047.210426T1000Z-210426T1600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
623 PM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON EDT
MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 6 AM to noon EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-261030-
/O.CON.KMHX.SC.Y.0046.000000T0000Z-210426T1600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
623 PM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until noon EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
519 
WHUS72 KMHX 260635
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
235 AM EDT Mon Apr 26 2021

AMZ135-261600-
/O.EXA.KMHX.SC.Y.0047.210426T1000Z-210426T1600Z/
Pamlico Sound-
235 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON
EDT TODAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 6 AM this morning to noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-261600-
/O.EXA.KMHX.SC.Y.0047.210426T1000Z-210426T1600Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
235 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON
EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 6 AM this morning to noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-261600-
/O.CON.KMHX.SC.Y.0047.210426T1000Z-210426T1600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
235 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO NOON EDT TODAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 6 AM this morning to noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-261600-
/O.CON.KMHX.SC.Y.0046.000000T0000Z-210426T1600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
235 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
018 
WHUS72 KMHX 261055
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
655 AM EDT Mon Apr 26 2021

AMZ150-261600-
/O.CON.KMHX.SC.Y.0047.000000T0000Z-210426T1600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
655 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-261600-
/O.CON.KMHX.SC.Y.0047.000000T0000Z-210426T1600Z/
Pamlico Sound-
655 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-261600-
/O.CON.KMHX.SC.Y.0046.000000T0000Z-210426T1600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
655 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-261600-
/O.CON.KMHX.SC.Y.0047.000000T0000Z-210426T1600Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
655 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
937 
WHUS72 KMHX 261400
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1000 AM EDT Mon Apr 26 2021

AMZ131-135-230-231-261500-
/O.CAN.KMHX.SC.Y.0047.000000T0000Z-210426T1600Z/
Alligator River-Pamlico Sound-Albemarle Sound-
Croatan and Roanoke Sounds-
1000 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Northerly surge of winds have diminished below 25 kt.

$$

AMZ150-261600-
/O.CON.KMHX.SC.Y.0047.000000T0000Z-210426T1600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
1000 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-261600-
/O.CON.KMHX.SC.Y.0046.000000T0000Z-210426T1600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1000 AM EDT Mon Apr 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:00 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 25, 3:00 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
300 PM EDT Sun Apr 25 2021

.SYNOPSIS...
Strong high pressure will build south of the region Monday through
Thursday, before another cold front moves through late in the
week.

&&

.NEAR TERM /Through Tonight/...
As of 3 PM Sun...Bkn strato cu continues this afternoon as cold
air aloft combines with sfc heating to produce low level
instability. Clouds will scatter and clear overnight as strong
high pressure builds into the eastern US. Light NW flow will
keep temps overnight cool across the region. Decent radiational
cooling will allow temps to drop down to the upper 40s and low
50s.

&&

.SHORT TERM /MONDAY/...
As of 3 PM Sun...High pres will be nearly overhead during the
day leading to abundant sunshine, with light nwrly flow
becoming erly and serly along coastal locales as local
sea/soundbreeze develop late in the day. Seasonably pleasant
afternoon highs with readings in the 60s OBX to low/mid 70s
elsewhere.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 330 AM Sunday...Surface and mid-level ridging will build
across Eastern NC and much of the Eastern US for Monday through
midweek providing dry weather and a slow warmup in temperatures.
Monday will be the coolest day of the upcoming week with highs
in the low/mid 70s, except 60s coast. By Wednesday and
especially Thursday, inland highs will be into the mid 80s with
a few upper 80s possible Thursday, except 70s immediate coast.
After a cool start Tuesday morning in the upper 40s and 50s,
minimum temperatures also warm into the comfortable upper 50s
and 60s for later in the week. No precipitation is in the
forecast for Monday through Thursday, although some increase in
cloud cover is likely Wednesday and Thursday as the strong
surface high moves offshore. Upper heights start to fall on
Thursday and Friday in response to a strong mid-level shortwave
diving south from the Great Lakes. At the surface, this will
push a cold front across the area later on Friday evening. Ahead
of the front, a few showers are possible and kept PoPs in the
chance range, but certainly not the widespread rain that is
needed for the area. Good agreement between the GFS and ECMWF
for dry conditions Saturday and Sunday, and have lowered PoPs
from previous forecasts for this period. Temperatures a bit
cooler for the weekend behind the front with highs low/mid 70s
and lows in the 50s.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Short Term /through 18Z Monday/...
As of 125 PM Sun...Cold front is sweeping off the coast this
afternoon with SCT to BKN strato-cu deck hovering right around 3
kft. Expect cigs to briefly fluctuate between MVFR and VFR at
the very start of the TAF period, transitioning to VFR as high
pressure and drier air establishes itself over the area and
skies clear overnight.

Breezy northerly winds today with gusts to 15-20 kt, falling to
5 kt or less overnight.

Long Term /Monday through Thursday/...
As of 335 AM Sunday...High pressure at the surface and aloft
should keep mostly dry conditions over the region Monday through
Thursday. Conditions do not appear favorable for fog formation
through this period, so VFR category weather is expected for the
extended forecast period.

&&

.MARINE...
Short Term /Through Mon/...
As of 3 PM Sun...Nwrly gradient relaxing this afternoon as high
pres builds closer to ENC. Lingering high seas acrs the
ctrl/srn waters will leave SCA in tact through early evening.
Another surge of nrly winds with reinforcing CAA early Mon
morning will bring SCA conditiong back to the nrn/ctrl waters,
and have SCA in effect through the morning hours. By afternoon
winds will veer e to se over the waters and sounds but will be
light.

Long Term /Monday night through Thursday/...
As of 335 AM Sunday...Light NE winds for Monday night. As high
pressure over the area starts to slowly drift offshore for mid
to late week, winds will veer to the S/SW by later Tuesday and
increase Wednesday into Thursday with 20-30 knot winds possible
and seas building to 4-6 feet by mid week as gradient increases
between the high offshore and an approaching cold front. SCA
may be required by midweek.

&&

.FIRE WEATHER...
As of 3 PM Sun...Very warm, dry, and breezy conditions will lead
to increased fire weather conditions Tuesday through Thursday.
Relative humidities will drop into the 30s percentile each
afternoon, with soutwest winds increasing to 10 to 20 mph with
higher gusts, and temperatures climbing into the mid to upper
80s through the week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
MARINE...Small Craft Advisory until noon EDT Monday for AMZ152-154.
     Small Craft Advisory until 8 PM EDT this evening for AMZ156-
     158.
     Small Craft Advisory from 6 AM to noon EDT Monday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...CTC/MS
MARINE...CTC/TL
FIRE WEATHER...MHX
Hazardous weather outlook, Apr 25, 5:54 AM EDT, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
554 AM EDT Sun Apr 25 2021

NCZ029-044>047-079>081-090>092-094-193-194-198-203-261000-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Northern Outer Banks-
554 AM EDT Sun Apr 25 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-205-261000-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
554 AM EDT Sun Apr 25 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:54 AM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow9 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.